if I stop the medication now is it life threatening iv'e only been on it for two days. is there something I can do short of going to the ER?
Sorry I am replying so late as I am not online all the time... I was on metformin and took myself off of it... I had problems with it as well and even though I should have told my doctor before I stopped taking it, the longer I toke it the worse the issues got... I had severe swelling of the feet at first, first I just thought it was my diabetes which I have type 2 was doing it..then after the sweeling both my feet kept going numb on me... first it was one foot and then I was using the lady's room and went to stand and had no feeling in either foot and feel on my butt..lol To make a long story short I did research on it and didn't like what I read, told my doctor to take me off even though I already stopped it, but he needed to dc it at my pharmacy... to make a long story short since I stopped taking it I haven't had the numbness I still have swelling but I am on lacix and pottasium for that... I have diabetes do to I believe my pancreas... so now I need to find a med. to help... so sorry for rambling that's my anxiety, can't shut up when I am in panic mode... to make a long story short when I stopped like I said the symtoms went away, but that is just me and I am not your doctor, but if it causing a reaction like that maybe u can call and see if there is an on call doctor or like u said go to the er, I no noone likes to sit in the er, but better safe then sorry... bye no u probably r already off of it ..let me no how u r and what they replaced it with it might help others including myself on the site... best of health to you...
While you wait to see the doctor, be sure to eat a careful diet. No sugar or little white flour. No alcohol or soft drinks as they are sources of sugar. Hold tight if you did not go to the ER.
I use insulin and do fine. Some of these new medications seem like more trouble than they are worth. With the insulin pens, it is very easy to handle until you learn the ins and outs of diet. Very little insulin is used once diet is under control. Just something to think about.
And you are no different being off the metformin than you were before. Just be careful. Ask the doc to send you to diabetic classes. That will help tremendously. Good luck. Hope all is well with you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Oct 2009 • 1 answer
Posted 30 Jun 2010 • 2 answers
Posted 7 Aug 2010 • 2 answers
Posted 24 Aug 2010 • 1 answer
Posted 21 Nov 2012 • 2 answers